Arkansas, 2001

Damaging Wind in Arkansas, April 15, 2001

April 15, 2001 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 15, 3:00 AM CST, 5 minutes earlier.

Area forecast discussion, Apr 15, 3:00 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SUN APR 15 2001

HAVE BEEN BUSY WITH SEVERE WEATHER AND HAVE NOT HAD TIME TO GET GOOD
FEEL FOR WEATHER IN 18-48 HOUR RANGE. THUNDERSTORMS MOVING SOUTH INTO
NORTHERN PARTS OF THE FA SHOULD CONTINUE INTO THIS MORNING. MAIN
BOW ECHO WILL EXIT EASTERN PART OF FA BY 10Z WHILE OTHER EAST-WEST
LINE IS SLOWING AND MAY BE SHOWING SIGNS OF WEAKENING, BUT COULD
BECOME A HEAVY RAIN PRODUCER WITH TRAINING ECHOES. AREA MAY REGENERATE
INTO STRONG THUNDERSTORMS THIS AFTERNOON IN THE SOUTH. RADAR SHOWS
LARGE AREA OF LIGHT RAIN BEHIND THE LINE OF STORMS, SO WILL KEEP SMALL
CHANCES OF RAIN FOR EARLY TODAY IN THE NORTH. WILL KEEP A BETTER
CHANCE OF THUNDERSTORMS IN CENTRAL AND SOUTHERN ZONES. WILL MENTION
CHANCE OF HEAVY RAIN ACROSS CENTRAL ZONES WHERE LINE MAY RESIDE FOR
AWHILE THIS MORNING. NORTHWEST WINDS SHOULD INCREASE BEHIND THE LINE
OF THUNDERSTORMS LATER TODAY WITH SOME CLEARING. BIG QUESTION AS TO
HOW MUCH TEMPS WILL RECOVER TODAY. WILL TEND TO GO A LITTLE BELOW FWC
MOS. COLDER AIR MOVES IN TONIGHT AND MONDAY AS HIGH PRESSURE BUILDS
IN FROM THE NORTHWEST. THE MAIN PUSH OF COOLER AIR MAY COME MONDAY
NIGHT INTO TUESDAY AS SHORT WAVE ROTATES SOUTHEAST ACROSS THE PLAINS
AND MID-MISSISSIPPI VALLEY. WILL HAVE MOSTLY CLEAR SKIES FOR TONIGHT
WITH NO MENTION OF POPS AND MOSTLY SUNNY SKIES TO START WITH ON MONDAY
WITH CLOUDS INCREASING FROM THE NORTH WITH THE SHORT WAVE
APPROACHING. WILL GO CLOSE TO FWC FOR MINS TONIGHT AND MAXES
MONDAY.

.LIT...NONE

In the hours before

Local storm report, Apr 14, 9:42 PM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1042 PM CDT SAT APR 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0933 PM    1 S REDFIELD              AR   1.75 INCH HAIL
04/14/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT

0940 PM    WHITE HALL                AR   60-70 MPH TSTM WIND GUST
04/14/01   JEFFERSON                      SPOTTERS REPORTED

0943 PM    PINE BLUFF                AR   TORNADO
04/14/01   JEFFERSON                      POSSIBLE TORNADO REPORTED
                                          BY LAW ENFORCEMENT

1000 PM    GRANNIS                   AR   .88 INCH HAIL
04/14/01   POLK                           REPORTED BY LAW
                                          ENFORCEMENT

1007 PM    ALTHEIMER                 AR   WIND DAMAGE
04/14/01   JEFFERSON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

1007 PM    PINE BLUFF                AR   WIND DAMAGE
04/14/01   JEFFERSON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

1007 PM    WHITE HALL                AR   WIND DAMAGE
04/14/01   JEFFERSON                      TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT m

44
Special weather statement, Apr 14, 10:18 PM CST, 4 hours 47 minutes before
ARZ003>005-012-013-021>023-030>034-037>047-052>057-062>069-151000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT SAT APR 14 2001

...SLIGHT RISK OF SEVERE WEATHER DURING THE OVERNIGHT HOURS...

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF SOUTHERN...
CENTRAL...WESTERN AND NORTH CENTRAL ARKANSAS TONIGHT.

ANOTHER IN A SERIES OF LOW PRESSURE SYSTEMS IN THE UPPER ATMOSPHERE
IS FORECAST TO MOVE ACROSS ARKANSAS LATER TONIGHT. ALSO...A
STATIONARY FRONT LOCATED OVER SOUTHERN ARKANSAS WILL CONTINUE TO MOVE
SLOWLY NORTHWARD OVERNIGHT.

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONTAL
SYSTEM OVERNIGHT AS THE UPPER LEVEL ENERGY MOVES ACROSS ARKANSAS.

MEANWHILE...A STRONG COLD FRONT OVER THE PLAINS STATES IS FORECAST TO
MOVE CLOSER TO NORTHWEST ARKANSAS BY EARLY SUNDAY MORNING.
THUNDERSTORMS NOW OCCURRING OVER SOUTHEAST KANSAS COULD AFFECT PARTS
OF NORTHERN ARKANSAS LATE TONIGHT.

THE POTENTIAL STILL EXISTS FOR SOME OF THE STORMS TO REACH SEVERE
LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING STRAIGHT LINE WINDS...ALONG WITH ISOLATED TORNADOES.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

44
Special weather statement, Apr 14, 11:04 PM CST, 4 hours 1 minute before
ARZ003>007-015-150700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1204 AM CDT SUN APR 15 2001

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTH CENTRAL ARKANSAS
UNTIL 400 AM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTH
CENTRAL ARKANSAS UNTIL 400 AM SUNDAY MORNING. THE WATCH INCLUDES
AREAS GENERALLY ALONG AND NORTH OF A LINE FROM HARRISON TO MELBOURNE
TO CAVE CITY.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
DURING THE OVERNIGHT HOURS.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.

PERSONS OVER NORTH CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER
TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED
FOR YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

7
44
Local storm report, Apr 14, 11:25 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 AM CDT SUN APR 15 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1015 PM    4 SE DE WITT              AR   WIND DAMAGE
04/14/01   ARKANSAS                       TREES DOWN REPORTED BY LAW
                                          ENFORCEMENT

1040 PM    PINE BLUFF                AR   WIND DAMAGE
04/14/01   JEFFERSON                      ROOF DAMAGE TO SEVERAL
                                          BUILDINGS. ROOF WAS BLOWN
                                          OFF A HARDWARE STORE AT THE
                                          INTERSECKTION OF HWY 365 AND
                                          65. REPORTED BY LAW
                                          ENFORCEMENT

44
Special weather statement, Apr 15, 12:02 AM CST, 3 hours 3 minutes before
ARZ012-021-022-030-037-038-040-041-150800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
102 AM CDT SUN APR 15 2001

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WESTERN ARKANSAS
UNTIL 600 AM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF WESTERN
ARKANSAS UNTIL 600 AM THIS EASTER SUNDAY MORNING. THE WATCH INCLUDES
AREAS GENERALLY ALONG AND WEST OF A LINE FROM MOUNT IDA TO JASPER.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
DURING THE OVERNIGHT HOURS. A LINE OF THUNDERSTORMS WAS MOVING
RAPIDLY SOUTHEAST ACROSS NORTHEASTERN OKLAHOMA SHORTLY AFTER
MIDNIGHT AND THIS WILL REACH WESTERN ARKANSAS EARLY THIS MORNING.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.

PERSONS IN WESTERN ARKANSAS SHOULD PREPARE FOR THE POSSIBILITY
OF SEVERE WEATHER TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A
WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS SIGHTED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR EXTREME
NORTHERN ARKANSAS UNTIL 400 AM CDT.

&&

29
Special weather statement, Apr 15, 2:03 AM CST, 1 hour 2 minutes before
ARZ003>007-013>016-023>025-031>034-039-042>047-054-055-151000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 AM CDT SUN APR 15 2001

...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHERN...CENTRAL
AND EASTERN ARKANSAS UNTIL 800 AM CDT...

A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR PARTS OF NORTHERN...
CENTRAL...AND EASTERN ARKANSAS UNTIL 800 AM THIS EASTER SUNDAY
MORNING. THE WATCH INCLUDES AREAS GENERALLY ALONG AND NORTH OF
A LINE FROM MALVERN TO BRINKLEY. THIS INCLUDES THE LITTLE ROCK
METROPOLITAN AREA.

IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THE REST OF TONIGHT. A LINE OF THUNDERSTORMS WAS MOVING
RAPIDLY SOUTHEAST INTO NORTHERN ARKANSAS EARLY THIS MORNING
AND THIS WILL REACH INTO PARTS OF NORTHERN...CENTRAL...AND
EASTERN ARKANSAS DURING THE EARLY MORNING.

REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.

PERSONS IN NORTHERN...CENTRAL...AND EASTERN ARKANSAS SHOULD PREPARE
FOR THE POSSIBILITY OF SEVERE WEATHER. BE READY TO FIND A PLACE OF
SAFETY IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS
SIGHTED.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR PARTS OF
WESTERN ARKANSAS UNTIL 600 AM CDT.

&&

29

The radar

The Little Rock radar (KLZK), 124 km away, was scanning. The volume nearest the first event began at 09:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
April 15, 3:05 AM CST
Where
Jackson County, Newport
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
35.600, -91.267

Severe thunderstorm winds downed trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242577.